Opioid drugs are so highly addictive that doctors have become more careful about prescribing them. They are used to treat pain in people who have suffered injuries or undergone surgery. They are also prescribed to people experiencing chronic pain, such as that associated with cancer. Sadly, prescription opioids can lead to addiction, and if a person gets cut off from their prescription, they will look for other ways to fulfill their need for the drug. Heroin is an illicit opioid drug that many people turn to after getting hooked on prescription opioids and can no longer obtain prescriptions. Like prescription opioids such as oxycodone and codeine, heroin imparts feelings of relaxation, elation, and pain relief. Once a person becomes addicted to heroin, increased tolerance and powerful cravings can eventually lead to overdose. Protect the life of yourself or a loved one by reaching out to a heroin detox center to help you overcome this powerful addiction.
At Serenity House Detox & Recovery Houston, we strive to inform people about the symptoms and dangers of heroin overdose to react quickly if they the signs that a loved one may be overdosing. Recognizing the signs and immediately taking action can make a difference in saving a life. Call us at 866.516.8356 to learn more about how our heroin detox center can help you release the grip of heroin addiction.
What Are the Symptoms of Heroin Overdose?
If you are not familiar with what an overdose looks like, you can easily overlook the symptoms in someone you care about. To prevent a potential tragedy, arm yourself with information about the symptoms of a heroin overdose and what to do if it happens to someone you know. Some common signs of a heroin overdose to be aware of are:
- Loss of consciousness
- Slow, shallow breathing
- Bluish tint to lips or fingernails
- Pinpoint pupils
- Cold, clammy skin
A person overdosing on heroin may appear to nod in and out of consciousness. Although they may be awake, they are unresponsive or unable to talk. If you suspect someone may be showing symptoms of a heroin overdose, try to engage with them to see if they can respond. You do not want to assume they are tired or just napping.
The Dangers of Heroin Overdose
A heroin overdose can be fatal, so it needs to be addressed immediately. If a loved one is high on heroin, it is recommended that you encourage them to get help. However, if they show symptoms of a heroin overdose, you need to call for emergency services right away. If your loved one has a prescription for naloxone, you can administer it to help reverse the overdose. Otherwise, the EMTs or police will have it on them when they arrive.
Some people addicted to heroin mistakenly believe that naloxone is a cure for overdose, and they can continue to use heroin without worrying about fatality. However, naloxone is not an excuse to keep using heroin. Heroin overdoses can result in some long-term adverse effects like:
- Damage to the heart
- Impaired brain function
- Hearing or vision loss
- Nerve damage
Having a heroin overdose reversed is an opportunity to start over, get the heroin addiction treatment you need, and achieve the goals you had before heroin disrupted your life.
Serenity House Detox & Recovery Houston: Trusted Heroin Addiction Treatment
Now that you know the dangers of a heroin overdose, you understand the importance of getting professional help from a heroin detox center. Serenity House Detox & Recovery Houston is dedicated to helping people take their life back from heroin addiction. Our heroin addiction treatment programs provide you with unconditional support, medication, and therapy to achieve the sobriety you never thought possible. Reach out to us at 866.516.8356 and take the next step toward recovery.